Thunderstorm Wind, Cimarron
- When
- July 6, 6:35 PM CST
- Where
- Cimarron County, 4.79 mi SE of Kenton
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.850, -102.910
Severe thunderstorms developed across the western and central Texas Panhandle during the evening hours which produced strong thunderstorm wind gusts. No damage or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms developed across the western and central Texas Panhandle during the evening hours which produced strong thunderstorm wind gusts. No damage or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jul 6, 5:04 PM CST, 1 hour 31 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 604 PM CDT MON JUL 6 2009 .UPDATE... SHORTWAVE ENERGY EMBEDDED IN A NORTHWESTERLY FLOW ALOFT ACROSS THE TAF SITES WILL ALLOW FOR CONVECTION TO MOVE OVER THE TAF SITES THIS EVENING PRIOR TO 06Z TUESDAY. VFR CONDITIONS CAN BE EXPECTED THROUGH THE TAF FORECAST PERIOD WITH THE EXCEPTION OF IN AND NEAR THUNDERSTORMS WHEN MVFR CONDITIONS ALONG WITH STRONG ERRATIC WINDS WILL BE POSSIBLE. SCHNEIDER && .PREV DISCUSSION... /ISSUED 259 PM CDT MON JUL 6 2009/ DISCUSSION... MOUNTAIN CONVECTION BEGINNING TO PROPAGATE EAST TOWARDS THE PANHANDLES. THOUGH THERE REMAINS A SLIGHT SEVERE THREAT...SPEED SHEAR ESPECIALLY IN THE MID LEVELS IS RATHER LOW...GENERALLY LESS THAN10KTS ACROSS MOST OF THE PANHANDLES. DIRECTIONAL SHEAR AND CAPE VALUES ARE MODEST ENOUGH HOWEVER TO SUPPORT A SLIGHT THREAT THROUGH THE EVENING HOURS. AFTER MIDNIGHT...COULD CONTINUE TO SEE CONVECTION ADVECTING IN OFF HIGHER TERRAIN. EXPECT THE UPPER LEVEL NORTHWESTERLY FLOW TO PERSIST FOR AT LEAST ONE MORE DAY. IN ADDITION...THOUGH UPPER LEVEL MOISTURE IS DECREASING...PRECIPITABLE WATER VALUES ARE STILL ABOVE NORMAL. THEREFORE HAVE KEPT SLIGHT CHANCE POPS FOR SATURDAY. BEYOND TUESDAY...MODELS ARE STILL IN GOOD AGREEMENT THAT THE UPPER LEVEL RIDGE WILL BUILD OVER THE HIGH PLAINS. THEREFORE EXPECT A DRAMATIC WARMING TREND AND TEMPERATURES WELL ABOVE NORMAL FROM WEDNESDAY THROUGH FRIDAY. DURING THESE PERIODS A DRYLINE WILL DEVELOP OVER THE REGION. DESPITE SOME SUBSIDENCE WITH THE UPPER LEVEL RIDGE...THERE MAY BE ENOUGH LOW LEVEL CONVERGENCE ALONG AND AHEAD OF THIS DRYLINE FOR THUNDERSTORMS TO DEVELOP. THEREFORE HAVE KEPT A SLIGHT CHANCE POPS ACROSS PORTIONS OF THE REGION WEDNESDAY AFTERNOON AND NIGHT. AN UPPER LEVEL TROUGH IS EXPECTED TO SLIDE ACROSS THE NORTHWEST US BEGINNING THURSDAY NIGHT...THIS COULD BE THE CATALYST TO BREAK DOWN THE RIDGE BY THE WEEKEND. HOWEVER CONFIDENCE IS LOW ON THE EXACT TIMING OF WHEN THIS WILL HAPPEN. THEREFORE HAVE NOT INCLUDED MENTIONABLE POPS...WILL WAIT FOR MORE RUN TO RUN CONSISTENCY. SJOHNSON FIRE WEATHER... WITH MORE CHANCES OF PRECIPITATION...AND RELATIVE HUMIDITY VALUES GENERALLY ABOVE 20 PERCENT...FIRE WEATHER CONCERNS WILL REMAIN MINIMAL FOR TUESDAY. AS A RIDGE BUILDS IN WEDNESDAY THROUGH FRIDAY...FIRE WEATHER CONCERNS WILL INCREASE WITH RELATIVE HUMIDITY VALUES DROOPING BELOW 15 PERCENT. HOWEVER...FIRE WEATHER CONDITIONS ARE NOT EXPECTED TO APPROACH CRITICAL AS WINDS WILL BE FAIRLY LIGHT THROUGH THE WORK WEEK. SJOHNSON && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 14/11
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 531 PM CDT MON JUL 6 2009 OKZ001>003-TXZ001>020-071100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 531 PM CDT MON JUL 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE TEXAS AND OKLAHOMA PANHANDLES THROUGH TONIGHT. SOME STORMS COULD APPROACH SEVERE LEVELS THROUGH THE LATE EVENING HOURS...WITH THE PRIMARY THREATS BEING LARGE HAIL AND DAMAGING WINDS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 PM CDT FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES EXCEPT THE EXTREME EASTERN SECTIONS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE TEXAS AND OKLAHOMA PANHANDLES THROUGH WEDNESDAY NIGHT...MAINLY DURING THE AFTERNOON AND EVENING HOURS. A FEW STORMS MAY BECOME MARGINALLY SEVERE ON TUESDAY EVENING. THE PRIMARY THREATS WILL BE LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND SPOTTER GROUPS...ESPECIALLY ACROSS THE WESTERN HALVES OF THE PANHANDLES...SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING. IN ADDITION...SPOTTERS AND WEATHER OBSERVERS ARE REQUESTED TO REPORT RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN AMARILLO. SCHNEIDER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 515 PM CDT MON JUL 6 2009 TXZ006-011-062300- HARTLEY TX-OLDHAM TX- 515 PM CDT MON JUL 6 2009 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CDT FOR OLDHAM AND HARTLEY COUNTIES. AT 514 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ROMERO...MOVING EAST AT 10 MPH. UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. ADDITIONAL STORMS ARE EXPECTED TO MOVE EAST INTO SOUTHERN HARTLEY AND NORTHERN OLDHAM COUNTIES THROUGH THE EVENING HOURS. JJB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 557 PM CDT MON JUL 6 2009 TXZ006-011-062330- HARTLEY TX-OLDHAM TX- 557 PM CDT MON JUL 6 2009 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 630 PM CDT FOR OLDHAM AND HARTLEY COUNTIES. AT 556 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS INDICATED A STRONG THUNDERSTORM 10 MILES EAST OF ROMERO...MOVING SOUTHEAST AT 20 MPH. UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. IN ADDITION...DANGEROUS CLOUD TO GROUND LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. JJB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 735 PM CDT MON JUL 6 2009 TXZ011-016-070100- OLDHAM TX-DEAF SMITH TX- 735 PM CDT MON JUL 6 2009 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 800 PM CDT FOR DEAF SMITH AND OLDHAM COUNTIES. AT 734 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A FEW THUNDERSTORMS NEAR GLENRIO AND ABOUT 10 MILES NORTH OF ADRIAN...MOVING SOUTHEAST AT 15 MPH. UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. IN ADDITION...DANGEROUS CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THESE STORMS. MOTORISTS TRAVELING ALONG INTERSTATE 40 BETWEEN GLENRIO AND VEGA SHOULD BE PREPARED FOR THESE STORMS. JJB
The Amarillo radar (KAMA), 210 km away, was scanning. The volume nearest the first event began at 00:33 UTC.
3 thunderstorm wind. Local standard time, as filed.
A trained spotter estimated the thunderstorm wind gusts east southeast of Keyes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2009Every state in 2009This day in weather historyWarnings in Oklahoma, July 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 185865, 185868, 185869.